Flu Shot and Other Vaccinations Can Cause Guillain-Barré Syndrome

Flu Shot and Other Vaccinations Can Cause Guillain-Barré Syndrome

Guillain-Barre Syndrome ("GBS") is a rare disorder in which a person’s own immune system damages their nerve cells, causing muscle weakness and sometimes paralysis. GBS can be triggered by various vaccinations such as the influenza vaccine, tetanus shot, Hepatitis B vaccine, the Gardasil vaccine, and other vaccinations. The symptoms of Guillain Barre Syndrome typically start within one day to several weeks after a vaccination, but usually peak around 2 weeks after the vaccination is administered. Most people recover fully from GBS, but some people have permanent nerve damage.

Many things can cause GBS, although you chances of developing GBS may increase after getting a flu shot or other vaccination. The Journal of the American Medical Association cites Guillain Barre as the most frequent neurological condition reported after getting the flu shot.

There is also evidence that the Gardasil vaccine, used to treat HPV, can trigger GBS. This vaccine is commonly given to women to prevent cervical cancer. The Centers for Disease Control reports that “Guillain-Barre has been reported after vaccination with Gardasil.” Other studies show that 72% of patients who reported GBS symptoms after a Gardasil vaccine experienced those symptoms within 6 weeks after their shot.

The initial symptom of Guillain Barre Syndrome is typically weakness or tingling in the legs. Those sensations can spread to the arms and upper body until the victim shows symptoms of paralysis. Guillain Barre Syndrome is considered an auto immune disorder because the body’s immune system attacks its own nervous system, damaging the coating around nerves.

Should you develop any symptoms of GBS after receiving a vaccination, you may be entitled to money damages for your injuries. Contact My Vaccine Lawyer for a free consultation with an experienced Vaccine Injury Attorney.